MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number PET30101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in portugal as follows: it was reported that on (b)(6) 2023, while tightening the cage into the inserter, the internal shift broke and the surgeon could not remove the cage.The inserter was not inside the patient during this time.Procedure was completed successfully with fifteen(15) minutes surgical delay.Surgeon used another inserter to complete the procedure.No fragments were generated and no medical intervention.This report is for one (1) t-handle inserter.This is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of concomitant therapy is (b)(6) 2023.A review of the receiving inspection (ri) for t-handle inserter was conducted identifying that lot number e19di1385 was released in 16 batches.Batch1: released on 08 december 2020 with no discrepancies.Batch2: released on 07 december 2020 with no discrepancies.Batch3: released on 24 november 2020 with no discrepancies.Batch4: released on 23 november 2020 with no discrepancies.Batch5: released on 19 november 2020 with no discrepancies.Batch6: released on 19 november 2020 with no discrepancies.Batch7: released on 12 november 2020 with no discrepancies.Batch8: released on 12 november 2020 with no discrepancies.Batch9: released on 12 november 2020 with no discrepancies.Batch10: released on 12 november 2020 with no discrepancies.Batch11: released on 18 august 2020 with no discrepancies.Batch12: released on 13 august 2020 with no discrepancies.Batch13: released on 12 august 2020 with no discrepancies.Batch14: released on 22 july 2020 with no discrepancies.Batch15: released on 30 june 2020 with no discrepancies.Batch16: released on 12 june 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that t-handle inserter was broken across the laser weld.The broken fragment was returned for examination.No other issues were found.A dimensional inspection for the t-handle inserter was not performed as is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the t-handle inserter would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: -pet30101 t-handle inserter sh connection.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM   D-78573
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key16753947
Report Number3013730328-2023-00036
Device Sequence Number11620226
Product Code MAX
UDI-Device Identifier04260397088388
UDI-Public(01)04260397088388
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET30101
Device Catalogue NumberPET30101
Device Lot NumberE19DI1385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/18/2023
04/20/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/19/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERTER SH CONNECTION.; POST IBF HI H 9MM 8DEG 26/9.
Patient Age60 YR
Patient SexFemale
Patient Weight70 KG